MAUDE Adverse Event Report: DEPUY SPINE INC FRENCH ROD BENDER

DEPUY SPINE INC FRENCH ROD BENDER
Catalog Number 277030000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the french rod bender was broken.The product has been quarantined and is available and is being returned.There was no patient involvement.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the device revealed that the bender features one hairline fracture.The fracture is located on right handle.The fracture starts at the locating pin on the right handle and travel approximately 1.5cm along the thickness of right handle.This damage appears to be stress fracture brought about due to an impact force placed on the bender.A review of the device history record could not be performed as no manufacturing records could be found for this combination.If further information becomes available, this dhr can be revisited.The root cause of the fracture to the french rod bender cannot be determined from the sample and the information provided.However, the noted damage suggests that one possible cause for this failure may likely be that high amount of an unexpected impact force was placed on the bender.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FRENCH ROD BENDER
Common Device Name
BENDER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9244306
Report Number1526439-2019-52304
Device Sequence Number1879452
Product Code HXW
UDI-Device Identifier10705034196565
UDI-Public10705034196565
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number277030000
Device Lot NumberER130966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1